Log In Sign Up

Need some advice


WTTC Graduates

For WTTC Members who are now TTC or pregnant.

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To WTTC Graduates LinkBack Topic Tools Search this Topic Display Modes
  #1  
November 24th, 2008, 08:20 PM
Alison81's Avatar Platinum Supermommy
Join Date: Sep 2005
Location: New York
Posts: 7,593
I am not TTC at all right now, but still have fertility type problems. I am still spotting a lot from O time until AF, and my AF's are SO heavy and horrible.

I switched to a new gyn, who seems to actually care about my concerns with the spotting and painful AF's, and discovered that I have MTHFR disorder, which is probably linked to my miscarriages in some way.

The only problem is, she wants me to go on BCP's with my next AF and stay on them for 3 months. I am not so sure about it. I HATE BCP's, they make me feel crazy, uncomfortable, sick, and I kind of decided to never go back on them.

I am just wondering what you think I should do? Should I do the BCP's for 3 months, and see if they regulate things? Or stay off them, and when I go to my follow up, say the BCP's didn't work or they made me sick so I stopped, and ask her to explore other options that could be the cause for the spotting. She said sometimes there's a disconnect between the brain and the ovaries, which causes the spotting and poor ovulation, I'm not so sure......What do you think? I feel really depressed about going on BCP's, I feel so much better off of them.
__________________

Thank you AlexKatieAiden Mommy for my siggy!
Reply With Quote
  #2  
November 24th, 2008, 08:24 PM
greeneyes's Avatar <-- Just do it.
Join Date: Nov 2005
Location: The Tar Heel State
Posts: 6,306
Aww, sweetie, I feel your pain on the BCPs - they do horrible things to me, too.

Does it have to be BCP or could it be any hormonal birth control that prevents ovulation? The reason I ask is because if you did something like the NuvaRing it may be easier on you because you absorb it locally instead of systemically like you do when you ingest pills.

Good luck and keep us posted, sweetie! *big hugs*
__________________
Kate






Reply With Quote
  #3  
November 24th, 2008, 08:48 PM
lauren in hi's Avatar Platinum Supermommy
Join Date: Apr 2005
Location: Hawaii
Posts: 27,499
Well, I don't know about lying to your dr. Could you take a mini pill or a low dose pill? Or the nuva ring as Kate has suggested? I would mention your concerns to your doctor and see what she would recommend.
__________________


Reply With Quote
  #4  
November 24th, 2008, 08:49 PM
LadyCoconut's Avatar Platinum Supermommy
Join Date: Sep 2005
Location: Georgia
Posts: 35,234
Did you tell your dr. all about how you have bad reactions to the bcps? I guess its a matter of weighing which side effects you'd rather deal with... crazy/uncomfortable/sick on the pills or spotting with a heavy period and bad cramps during AF.

I'm sorry you're in this situation, it sucks. *hugs*
__________________

Reply With Quote
  #5  
November 24th, 2008, 09:04 PM
soImarriedAnerd's Avatar Platinum Supermommy
Join Date: Jan 2008
Location: Depends on the day....Earth :D
Posts: 28,954
Don't lie to your doctor! This will not help her/him solve your issues because they would rule stuff out based on your info, and this can bite you in the butt later!!!!!

What did your doctor say when you told them you had bad reactions on BCP--did you tell them? What was the exact reasoning they felt you should be on the pill-did you ask? Without knowing what your doctor is trying to do exactly I have no idea what to tell you to do.
__________________
Reply With Quote
  #6  
November 24th, 2008, 10:53 PM
Mega Super Mommy
Join Date: Aug 2007
Location: Southern Germany
Posts: 4,654
I don't know if this helps you any, but I was in a similar situation. I do not have the same disorder but I was having trouble with extremely long cycles- sometimes over 40 days long- for no apparent reason. My Dr. wanted to put me on BCPs for a couple months and I felt just like you do. I hate them!!! And besides the side effects I get, I was quite reluctant to because I wanted to ttc in the near future. In the end, I did take them. My doc found a good pill that worked for me. Yes, there was still SEs but it wasn't as bad as I thought. I got off them as soon as I could after several months. My cycles have been normal since coming off them and I am actually very happy that I listened to my doctor's advice. I wish you all the best and I hope you and your doc can find something that will help you.
__________________
He's here!
Cody Ryan
December 3, 2013 at 433 pm
7 lbs 6 oz, 21 inches
Reply With Quote
  #7  
November 25th, 2008, 04:13 AM
Mega Super Mommy
Join Date: Oct 2007
Posts: 3,778
I'm not an expert, nor have I tried this, but I was just reading in my aromatherapy book:

"Sweet fennel tea has been used medicinally to help regulate menstrual periods... although there have not been sufficient scientific studies fully to determine the mode of action or the effective dosages."

AND

"Fennel oil has been used to relieve cramping from menstrual pain and to help regulate irregular cycles... Add 5 drops of fennel oil to a teaspoon of vegetable oil and apply in small circular stroking motions to the area above the uterus and lower back."

It might be worth a shot--you can get both tea and essential oils at health food stores. Good luck!!
__________________
Reply With Quote
  #8  
November 25th, 2008, 04:30 AM
*Fiona*
Guest
Posts: n/a
I agree with the others, explain to him/her what your side effects are and if there's a BCP they can recommend which would avoid those.

I hope whatever treatment you get will help - keep us posted!
Reply With Quote
  #9  
November 25th, 2008, 05:34 AM
alicenwonderland's Avatar Platinum Supermommy
Join Date: Mar 2008
Location: Rochester NY
Posts: 13,847
Send a message via AIM to alicenwonderland
maybe try YAZ BCP. It made me less crazy if anything.
__________________


Reply With Quote
  #10  
November 25th, 2008, 06:57 PM
Alison81's Avatar Platinum Supermommy
Join Date: Sep 2005
Location: New York
Posts: 7,593
Thanks everyone. I decided I am going to try it, it is only 3 months. I did explain the side effects, but that they're not bad enough to make me stop, but bad enough to make me miserable. My doctor basically told me, do you want the spotting to continue, or just endure 3 months on BCP's, and possibly get rid of the problem forever? Nuvaring is a no-go, that's what caused all these spotting issues, I never had this problem until I went on nuvaring. The brand she gave me loestrin 24, which is a very low dose BCP, with the least side effects, so hopefully it will be okay. I was okay on Yaz, but I was only on it for 2 cycles before I got pregnant on it.

The thing is, I guess some of my hesitation is, I am afraid it won't work. And then I went through 3 months of being miserable for nothing. Her reasoning is that she usually sees women's cycles go back to normal after 2-3 cycles on BCP's. I really do want some normalcy, I never, ever had problems like this until 2006, and it's been 2 years too many.
__________________

Thank you AlexKatieAiden Mommy for my siggy!
Reply With Quote
  #11  
November 25th, 2008, 07:55 PM
soImarriedAnerd's Avatar Platinum Supermommy
Join Date: Jan 2008
Location: Depends on the day....Earth :D
Posts: 28,954
I hope it does work for you AND I hope it doesn't make you to miserable!
__________________
Reply With Quote
  #12  
November 25th, 2008, 08:21 PM
lauren in hi's Avatar Platinum Supermommy
Join Date: Apr 2005
Location: Hawaii
Posts: 27,499
Good luck, hon!
__________________


Reply With Quote
  #13  
November 26th, 2008, 04:07 AM
Mars's Avatar Platinum Supermommy
Join Date: Apr 2007
Location: Barbados
Posts: 18,988
I'm sorry about all the trouble. Try to think positive about the BCPs and good luck!
__________________

Thank you Helen for my beautiful siggy!
Reply With Quote
  #14  
November 26th, 2008, 12:38 PM
ShannonMVT's Avatar Platinum Supermommy
Join Date: Sep 2006
Posts: 10,874
I hope it does the trick for you and doesn't give you too many side effects. ((hugs))
__________________








Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 01:18 AM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0